MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND - 9616671 VELYS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570105
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the velys saw interface left was returned to depuy synthes for evaluation.Visual analysis found the weld of one of the two pins interfacing with the saw lever was fractured, however the device remained one piece.The overall appearance of the device showed signs of normal wear from multiple uses in a clinical setting.Functional testing of the sasi revealed the saw clamp lever component was jammed/seized with no movement, preventing the device from being assembled and disassembled as intended.Gulling is suspected to have occurred internally between the lever pins and the lever component causing the metal components to fuse together.Once this occurred it is likely that further attempts to open and close the lever would apply additional torque between the weld and the pin cause the weld to break.Per the instruction for use, it is indicated under sections: point of use care, containment and transportation, and preparation before cleaning for all reusable instruments, all moving parts must be thoroughly cleaned and lubricated after each use to avoid buildup of debris within the articulating components of the device.It is suspected proper lubrication/cleaning was not performed with the device.There is no indication that a design or manufacturing issue has caused the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the velys saw interface left would contribute to the complained device issue.Based on the investigation findings, the potential cause of the functionally stiff condition of the saw clamp component is traced to improper device maintenance and no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused or contributed to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during service and evaluation, it was determined that saw lever on the robotic assisted saw interface (sasi) device was fractured.It was noted in the service order that the device was frozen during set-up.A spare device was available for use.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.

Brand Name
VELYS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24746376
Report Number1818910-2026-05551
Device Sequence Number9318856
Product Code OLO
UDI-Device Identifier10603295519461
UDI-Public(01)10603295519461(10)PC5932773
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570105
Device Lot NumberPC5932773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown